Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will there be any adverse effect if I take a higher dose of risperdal?

Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

default
Posted on Tue, 3 Dec 2013 in Mental Health
Question: I accidentally took 11 mg of risperdal for one week after being stabilized on 8 mg will I have adverse effects from going back to 8 mg what I should be taking
doctor
Answered by Dr. Preeti Parakh 5 hours later
Brief Answer: No adverse effects expected. Detailed Answer: Hi, Welcome to Healthcare Magic! Since you were stable on Risperdal 8 mg, I do not expect any adverse effects because of returning to 8 mg dose. Whatever adverse effects are expected are from taking the higher dose inadvertently. That is, you might be having some sedation and perhaps a sense of muscle stiffness, which I expect, would improve if you return to 8 mg. Though I do not expect any worsening of psychopathology on returning to 8 mg as you took the increased dose for only a week and you were already stable before that, I still feel that any decrease in dosage of psychotropic drugs should be gradual. Rapid reduction in dose of antipsychotic medicines may cause tardive dyskinesia, which is a rare side effect but still a possibility. So in my opinion, rather than returning to 8 mg abruptly, it would be better if you can be on 10 mg for a couple of days and then on 9 mg before finally coming down to 8 mg per day. This is not mandatory but just for the sake of prudence. Hope this helps you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Atypical antipsychotic

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a treatment of nitrofurantonin 200mg for 5 days for a uti ; I was told to take Benadryl. im also on lamictal 250mg, toviaz 4mg, ranitidine 300mg, olanzapine 2.5 mg,loratadine 10 mg. but everything I read says im in for more of the same trouble. I have taken 1 capsule 25mg Benadryl and it doesn t seem to be touching it.at the same time I developed a cough and chills without a fever. should I go to the emergency dept?

doctor1 MD

Hi, I m bipolar, and we are switching me from 3 mg risperidone, to 10 mg olanzapine. I have been on risperidone for over 14 years, but was on zyprexa for a few years before that, but I don t remember the dosing I was taking then. I am concerned that I will be dosed to heavily, and will have a sleep hangover , as I took my first dose last night, and feel pretty lethargic right now. I do work full time, and can t afford to feel lethargic. I am on 20 mg of Adderall right now as well, and took that, however, I still feel kind of lethargic. Would you recommend maybe 7.5 mg of olanzapine to cut back on the sleep hangover effect?

doctor1 MD

I have a 30 yr old grandson diagnosed with schizophrenia who is on 800 mg quetiapine fumarte daily. lately he has been prescribed 150 mg OXcarbazepine for angry outbursts in addition to quetiapine. the pharamist seemed reluctant with him taking these drugs together and I have held off until I get additional info. thank you. Doris Bordenski @ YYYY@YYYY

doctor1 MD

male, 25 years suffering schizophrenia since 19, has a clipped brain aneurysm. non responding to med. risperdal, olanzapine and clozapine plus an anticonvulsant because in higher than recommended dose. psychiatrist recommended ECT, I m his SDM can you tell risks in his case beside the memory loses from ect ?

doctor1 MD

i am shizophrenic iam in abilify 20 mg solotik 200g.but i suffer from negative symptoms.O do i tell my doctor to change medications. i hear about new drug vraylar is effective for negative symptoms. does risperdal or clozapine are also effective...

doctor1 MD

I have bipolar disorder I. My meds have worked for over twelve years, with very minor snags. Overall, a good outcome. However, over the last six months I have had more and more trouble sleeping, and this is accompanied with mild hypomania and...

doctor1 MD

40 YO FEMALE W SEVERE ANXIETY , NOT ABLE TO WORK ALSO MOD DEPRESSION . ALL LABS WERE NORMAL. PT IS NOT SUICIDAL. I HAVE TRIED PROZAC , LORAZEPAM PRN BUSPAR BUT SHE WAS NOT BETTER , AND NOW ON EFFEXORE. PT IS DOING BETTER BUT NOT BY MUCH. WHAT DO...